Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
|darkside44 - Thu Dec 20, 2007 6:15 am|
i was on zoloft for about 6 weeks my doc had me on as much as 200mg's once a day. but i started having breathing problems so i started tapering down and got down to 50mg's a day.and was feeling better my doc wanted to try a diffrent ssri med cymbalta 30mg's a day. so after i was of zoloft for a day i went on cymbalta.
well last night i had a bout of not being able to breath very well and started crying uncontrolabley. it hit me like a ton of bricks it was very sudden.i've been of the zoloft for 3 day's now. i quite the cymbalta and started the zoloft again. was that the right thing to do? since the low dose of zoloft was working for me? I don't
know what to do and im scared please help!!!!! anybody with advice would be very heplfull.
THANK YOU VERY MUCH!!!
|Dr. Chan Lowe - Thu Dec 20, 2007 9:28 pm|
Your symptoms may be due to withdrawal from Zoloft. Six weeks is long enough to develop a dependence and stopping Zoloft should be gradual. I would recommend you talk with your doctor about this issue. It is always important to make sure your doctor is aware of the medicines you are taking and any possible side effects.
If the Zoloft was working it may be reasonable to simply stay on it rather than switching. Ask your doctor about why he wanted to switch. There may be a very good reason.
If your symptoms worsen you should go to the emergency room. If they are from Zoloft, restarting it should cause the symptoms to improve and resolve. Be sure to let your doctor know you've restarted the Zoloft.
|darkside44 - Fri Dec 21, 2007 1:03 am|
thank you dr. lowe,
I don't know if you can anwser this question for me? but i'll give it a shot.
i let my doc know that im back on the zoloft. and he was fine with that.
could you possibly tell me how long it should take to get my body to get adjusted to the zoloft again. I took 50mg's last night and another 50 tonight.
thank you for all your help and to your speedy response.
|Dr. Chan Lowe - Sat Dec 22, 2007 1:29 am|
It seems that you were off the Zoloft for only a short period of time so it will likely not take the several weeks that it would when one first starts the medicine to get back to peak effect. The withdrawal symptoms should resolve relatively quickly.
|darkside44 - Sat Dec 22, 2007 4:47 am|
Again Dr. Lowe thank you,
i.ve been on it since thursday night. So hopefully it wont be to much longer before i start feeling better. Thank you for all your help & have a safe and wonderfull holiday.
may the force be with you!!! lol,lol,lol
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.